Alert archive / New York / Special Marine Warnings in 2015
Special Marine Warning 13, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 10, 2015, 6:46 PM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 10, 2015, 8:15 PM EDT
- In force
- 89 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Buffalo radar (KBUF), 39 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WHUS51 KBUF 102246
SMWBUF
LEZ020-LOZ030-042-062-110015-
/O.NEW.KBUF.MA.W.0013.150610T2246Z-150611T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
646 PM EDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM THE LOWER NIAGARA RIVER TO HAMLIN BEACH.
THE LOWER NIAGARA RIVER...
* UNTIL 815 PM EDT
* AT 643 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS...CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER AND
SMALL HAIL...LOCATED ALONG A LINE EXTENDING FROM JUST EAST OF
TORONTO TO HAMILTON TO 5 NM NORTH OF LONG POINT...MOVING EAST AT
40 KNOTS.
* LOCATIONS IMPACTED INCLUDE...
FORT NIAGARA...SMALL BOAT HARBOR...GRAND ISLAND...LEWISTON...
OLCOTT...YOUNGSTOWN...ERIE BASIN MARINA AND WOODLAWN BEACH.
LAT...LON 4346 7919 4363 7869 4363 7798 4337 7796
4337 7850 4336 7863 4326 7906 4314 7904
4317 7905 4322 7906 4309 7906 4307 7896
4307 7902 4308 7907 4324 7906
TIME...MOT...LOC 2243Z 286DEG 41KT 4349 7913 4298 7982
$$
THOMAS2 follow-up statements
528
FZUS71 KBUF 102315
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
715 PM EDT WED JUN 10 2015
LEZ020-LOZ030-042-062-110015-
/O.CON.KBUF.MA.W.0013.000000T0000Z-150611T0015Z/
715 PM EDT WED JUN 10 2015
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 PM EDT...
FOR THE FOLLOWING AREAS...
LAKE ONTARIO FROM YOUNGSTOWN TO HAMLIN BEACH...
THE LOWER NIAGARA RIVER...
AT 713 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...
CAPABLE OF PRODUCING WINDS TO NEARLY 50 KNOTS AND SMALL HAIL...
LOCATED 16 NM NORTHEAST OF YOUNGSTOWN...OR 16 NM NORTHEAST OF NIAGARA
RIVER...MOVING SOUTHEAST AT 45 KNOTS.
LOCATIONS IMPACTED INCLUDE...
OLCOTT...THIRTY MILE POINT AND SUNSET BEACH.
ADDITIONAL THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE WITHIN THE
WARNED AREA.
LAT...LON 4346 7919 4363 7869 4363 7798 4337 7796
4337 7850 4336 7863 4326 7906 4314 7904
4317 7905 4322 7906 4309 7906 4307 7896
4307 7902 4308 7907 4324 7906
TIME...MOT...LOC 2313Z 294DEG 46KT 4338 7872
$$
THOMAS788
FZUS71 KBUF 110021
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
821 PM EDT WED JUN 10 2015
LEZ020-LOZ030-042-062-110028-
/O.EXP.KBUF.MA.W.0013.000000T0000Z-150611T0015Z/
821 PM EDT WED JUN 10 2015
...THE SPECIAL MARINE WARNING EXPIRED AT 815 PM EDT...
THE AFFECTED AREAS WERE...
LAKE ONTARIO FROM YOUNGSTOWN TO HAMLIN BEACH...
THE LOWER NIAGARA RIVER...
THE THUNDERSTORMS HAVE MOVED EASTWARD AND A NEW SPECIAL MARINE
WARNING IS IN EFFECT FOR LAKE ONTARIO FOR AREAS NORTH OF CARLTON
EASTWARD TO SODUS POINT.
LAT...LON 4346 7919 4363 7869 4363 7798 4337 7796
4337 7850 4336 7863 4326 7906 4314 7904
4317 7905 4322 7906 4309 7906 4307 7896
4307 7902 4308 7907 4324 7906
TIME...MOT...LOC 0017Z 286DEG 41KT 4338 7872
$$
THOMASWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 10, 3:34 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 10, 3:34 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT WED JUN 10 2015
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS EVENING...DRIVING A LINE OF
STRONG STORMS ACROSS THE REGION. HIGH PRESSURE WILL THEN MOVE ACROSS
THE REGION THURSDAY BRINGING A NICE DAY WITH LESS HUMIDITY BEFORE
MORE UNSETTLED WEATHER ARRIVES FRIDAY AND INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
REGIONAL RADARS AT 3PM ARE SHOWING A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS ORIENTED ALONG AN ELEVATED WARM FRONT WHICH STRETCHES
FROM NEAR OTTAWA SOUTH ACROSS THE EASTERN END OF LAKE ONTARIO AND
FINGER LAKES TO THE SOUTHERN SHORE OF LAKE ERIE. THESE LEADING
SHOWERS AND THUNDERSTORMS ARE TAPPING INTO ABOUT 500 J/KG OF SBCAPE
WITH 40-50 KTS OF BULK SHEAR ALONG AND JUST SOUTH OF LAKE ONTARIO
PER 19Z SPC MESOANALYSIS. SOME GUSTY WINDS AND PERHAPS SMALL HAIL
WILL BE POSSIBLE WITH BRIEF HEAVY DOWNPOURS.
AS THIS ACTIVITY SHIFTS EAST ACROSS CENTRAL NEW YORK AND EAST OF
LAKE ONTARIO IT WILL ENCOUNTER A LESS BUOYANT AND SHEARED ENVIRONMENT
SO ACTIVITY WILL STILL HAVE TO BE CLOSELY WATCHED FOR SEVERE THREATS.
A BREAK WILL OCCUR BEHIND THE LEADING ACTIVITY WITH A VERY UNCERTAIN
SEVERE RISK POSSIBLE LATER THIS EVENING ALONG A SURFACE COLD FRONT
NOW CROSSING MICHIGAN. RECENT AIRCRAFT SOUNDING FROM UPSTREAM /CYYZ/
SHOW AN INCREASING MID-LEVEL CAP AS A SURGE OF WARM AIR SHIFTS IN
BEHIND THIS AFTERNOONS ACTIVITY. NUMEROUS RUNS OF THE HRRR ARE
SHOWING VERY LIMITED ACTIVITY ALONG THE COLD FRONT LIKELY DUE TO
THIS CAP. THE HRRR DOES BREAK OUT A THIN LINE OF CONVECTION FROM THE
GENESEE VALLEY EASTWARD WHILE THE 12Z NSSL WRF AND NAM MODELS ARE
MORE BULLISH WITH A SOLID LINE OF CONVECTION TRACKING ACROSS THE
FORECAST AREA AFTER 00Z. WITH THESE DIFFERENCES HAVE KNOCK BACK POPS
TO LIKELY/HIGH CHANCE RANGE WHILE KEEPING CAT POPS ALONG LAKE
ONTARIO AND EASTWARD WHERE ALL THREE ABOVE MODELS SEEM TO AGREE ON
DEVELOPMENT ALONG THE FRONT.
KEEPING THE UNCERTAIN DEVELOPMENT OF ORGANIZED SEVERE STORM IN
MIND...FORECAST MUCAPE VALUES UP TO AROUND 2000 J/KG WOULD PROVIDE
PLENTY OF INSTABILITY FOR STORMS TO FEED ON IF THEY CAN OVERCOME
THIS CAP WITH FORECAST BULK SHEAR ALONG THE FRONT TO AROUND 50 KTS.
A MAINLY UNIDIRECTIONAL FLOW WOULD SUPPORT MAINLY LINER CONVECTION
WITH A DAMAGING WIND THREAT.
THERE WILL ALSO BE THE POSSIBILITY OF A TORNADO AS WELL WITH
ACTIVITY ANY CONVECTION ALONG THE FRONT LATER THIS EVENING WITH LOW
LEVEL VEERING OF WIND PROFILES AND FORECAST HELICITY VALUES FROM THE
NAM OF OVER 300 M2/SEC2 WITH A FAVORABLE HODOGRAPH SIGNATURE.
THE BAND OF THUNDERSTORMS ALONG THE FRONT THIS EVENING SHOULD SHIFT
EAST OF THE FORECAST AREA AFTER MIDNIGHT WHILE WEAKENING AS THE
BOUNDARY LAYER BEGINS TO STABILIZE. DRIER AIR MOVING INTO THE REGION
BEHIND THE FRONT SHOULD LIMIT ANY FOG TO RIVER VALLEYS OVERNIGHT.
TEMPERATURES TONIGHT WILL ONLY DROP BACK INTO THE UPPER 50S TO LOWER
60S.
THURSDAY...A PUSH OF DRIER AND LESS HUMID AIR WILL ARRIVE BEHIND THE
COLD FRONT. THIS WILL BRING CLOUD-FREE LOWER LEVELS WITH STREAMERS OF
HIGH LEVEL CIRRUS FOUND AS THE MID AND UPPER LEVEL FLOW STREAKS EAST
ACROSS THE GREAT LAKES IN FLAT RIDGING. WITH SLIGHTLY COOLER AIR IN
PLACE BEHIND THE COLD FRONT...EXPECT HIGHS IN THE MID TO UPPER 70S
IN MOST LOCATIONS...WITH ONSHORE FLOW WILL KEEPING THE LAKE ONTARIO
SHORE COOLER.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL DRIFT ACROSS THE LOWER GREAT LAKES THURSDAY
EVENING...THEN IN ITS WAKE...A WARM FRONT EXTENDING FROM ABOUT
CHI TO CLE WILL STRENGTHEN AND PUSH TO THE NORTHEAST. CONVECTION
ASSOCIATED WITH THE FRONT SHOULD STAY TO OUR WEST...ALTHOUGH OUR
FORECAST AREA SHOULD EXPERIENCE AN INCREASE IN MID AND HIGH LEVEL
CLOUDS.
ON FRIDAY...THE WARM FRONT WILL PROCEED TO THE NORTH TO ABOUT LAKE
ONTARIO. WHILE IT IS NOT OUT OF THE QUESTION THAT PARTS OF OUR
REGION PICK UP A MORNING SHOWER FROM THE PASSING OF THE FRONT...THE
BULK OF THE SHOWERS AND THUNDERSTORMS FROM THE ISENTROPIC FORCING
WILL STAY TO OUR NORTH AND WEST. BY MIDDAY AND AFTERNOON...MOST OF
WESTERN NEW YORK SHOULD BE INTO THE WARM SECTOR BEHIND THE WARM
FRONT. WHILE THE BULK OF THE DAY SHOULD BE RAIN FREE...THE MORE
UNSTABLE AIRMASS SHOULD BE ABLE TO SUPPORT AN AFTERNOON THUNDERSTORM
OVER THE SOUTHERN TIER IN THE VCNTY OF ANY LAKE BREEZE BOUNDARY.
OTHERWISE IT WILL BE WARM DAY WITH TEMPERATURES ACROSS THE LAKE
PLAINS REACHING INTO AT LEAST THE MID 80S. SITES EAST OF LAKE ONTARIO
WILL LIKELY STAY IN THE 70S...AS CLOUD COVER ASSOCIATED WITH THE
WARM FRONT SHOULD INHIBIT DIURNAL HEATING.
A SFC WAVE WILL TRACK EAST ALONG THE WARM FRONTAL BOUNDARY FRIDAY
NIGHT. A STRONG LOW LEVEL JET ASSOCIATED WITH THIS WAVE WILL PUMP
VERY MIST AIR ACROSS OUR REGION...WITH SOME GUIDANCE PACKAGES
SUGGESTING AN INCREASE IN PWAT VALUES TO AROUND 2 INCHES. THIS VERY
MOIST ENVIRONMENT...COMBINED WITH THE FORCING FROM THE PASSING
FRONTAL WAVE WILL LIKELY PRODUCE SHOWERS AND THUNDERSTORMS WITH
HEAVY RAIN. WILL MAINTAIN HIGH LIKELY POPS WHILE ADDING THE MENTION
OF HEAVY RAIN TO THE PACKAGE.
AS THE WAVE MOVES EAST SATURDAY MORNING...THE FRONTAL BOUNDARY WILL
SAG SOUTH ACROSS PENNSYLVANIA TO VIRGINIA. MEANWHILE...A
BURGEONING H5 RIDGE WILL BE FOUND OVER THE GREAT LAKES REGION
WHILE SFC HIGH PRESSURE CENTERED OVER HUDSON BAY WILL EXTEND SOUTH
ACROSS THE LOWER GREAT LAKES. SUBSIDENCE FROM THE RIDGING WILL
ENCOURAGE THE SHOWERS TO TAPER OFF FROM THE NORTH DURING THE COURSE
OF THE MORNING WITH SIGNIFICANT MID LEVEL DRYING LEADING TO
INCREASED SUNSHINE FOR SITES NORTH OF LINE FROM BUFFALO TO
CANANDAIGUA DURING THE AFTERNOON. TEMPERATURES SAT AFTERNOON SHOULD
PEAK IN THE UPPER 70S FOR MOST AREAS.
RIDGING WILL CROSS THE LOWER GREAT LAKES SATURDAY NIGHT AND SUNDAY.
THIS WILL PROVIDE FAIR DRY WEATHER FOR THE MAJORITY OF THE FORECAST
AREA...ALTHOUGH A SHOWER OR THUNDERSTORM CANNOT BE RULED NEAR THE
PENNSYLVANIA BORDER. TEMPERATURES ON SUNDAY ARE EXPECTED TO REACH
THE UPPER 70S TO NEAR 80.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
TEMPERATURES WILL AVERAGE A FEW DEGREES ABOVE NORMAL DURING THIS
PERIOD AS FLAT RIDGING WILL EXTEND FROM THE SOUTHEAST COAST BACK
ACROSS TEXAS...WHILE A NEAR ZONAL FLOW WILL STRADDLE THE CANADIAN
BORDER. THIS WILL KEEP A STEADY DIET OF RELATIVELY STEADY DIET OF
RELATIVELY WEAK COLD FRONTS OVER THE GREAT LAKES REGION.
IT WILL BE WARM AND HUMID ACROSS THE REGION ON MONDAY AS A COLD
FRONT WILL PUSH ACROSS THE LOWER GREAT LAKES. WILL INCREASE POPS TO
HIGH CHC...ALTHOUGH BULK OF THE DAY SHOULD BE RAIN FREE.
THE FRONT WILL MAKE ITS WAY SOUTH OF REGION MONDAY NIGHT...SO ANY
EVENING CONVECTION SHOULD WEAKEN AND DISSIPATE DURING THE COURSE OF
THE OVERNIGHT.
WHILE A SECOND COLD FRONT MAY DROP ACROSS THE REGION TUESDAY OR
EARLY TUESDAY NIGHT...IT WILL HAVE LITTLE MOISTURE TO WORK WITH.
WILL THUS KEEP THAT TIME FRAME MAINLY DRY WITH ONLY SLGT TO LOW CHC
POPS.
THE ECMWF IS DEPICTING A STALLED FRONTAL BOUNDARY ON OUR SOUTHERN
DOORSTEP WEDNESDAY...SO WILL INCLUDE LOW CHC POPS TO END THE PERIOD
AS WELL.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 19Z A BROKEN LINE OF SHOWERS AND THUNDERSTORMS IS SHIFTING ACROSS
THE FINGER LAKES REGION INTO CENTRAL NEW YORK. VFR WILL PREVAIL WITH
BRIEF MVFR/IFR VIS IN PASSING SHOWERS AND STORMS.
EXPECT A LULL BEHIND THESE LEADING SHOWERS AND THUNDERSTORMS UNTIL
THE COLD FRONT REACHES THE REGION THIS EVENING. THERE REMAINS SOME
UNCERTAINTY IN DEVELOPMENT OF MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS ALONG THE FRONT LATER THIS EVENING DUE TO MIXED
SIGNALS IN VARIOUS NEAR TERM GUIDANCE. IF IN FACT SEVERE STORMS CAN
DEVELOP SOME OF THESE STORMS MAY BE SEVERE WITH GUSTY WINDS AND
LARGE HAIL POSSIBLE.
CONDITIONS WILL IMPROVE BEHIND THIS BOUNDARY OVERNIGHT WITH A RETURN
TO VFR CONDITIONS INTO THURSDAY.
OUTLOOK...
FRIDAY THROUGH SATURDAY...VFR MOST OF THE TIME WITH A FEW PASSING
SHOWERS OR ISOLATED THUNDERSTORMS.
SATURDAY...BECOMING VFR.
SUNDAY...VFR.
MONDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND STORMS.
&&
.MARINE...
A SOUTHWEST BREEZE IS PRESENT THIS AFTERNOON...WITH THE STRONGEST
WINDS ON THE LAND. HOWEVER...THESE WINDS HAVE FUNNELED UP THE
NIAGARA RIVER AND ACROSS WESTERN LAKE ONTARIO WITH A BRIEF SMALL
CRAFT ADVISORY IN EFFECT FOR THE WINDS. THIS SHOULD RESULT IN CHOPPY
2 TO 3 FT WAVES. A LEADING AREA OF THUNDERSTORMS IS ALSO CROSSING
EASTERN LAKE ONTARIO WITH GUSTY WINDS.
A HIGHER YET STILL QUITE UNCERTAIN RISK OF SEVERE STORMS MAY COME
THIS EVENING ALONG A COLD FRONT. GUSTY WINDS WILL BE THE MAIN THREAT
ALONG WITH LIGHTNING. AFTER THIS...EXPECT A RELATIVELY MODEST FLOW
WITH WINDS BELOW 15 KTS FOR THE REMAINDER OF THE WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LOZ030-042.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Jun 10, 5:00 AM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT WED JUN 10 2015 NYZ001>008-010>014-019>021-085-110900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 500 AM EDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM MID AFTERNOON THROUGH MID TO LATE EVENING AHEAD OF A FAST MOVING COLD FRONT. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO A LOW RISK OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-110900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM MID AFTERNOON THROUGH MID TO LATE EVENING AHEAD OF A FAST MOVING COLD FRONT. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH STRONG WINDS...LOCALLY HIGHER WAVES...AND LARGE HAIL. THERE IS ALSO A LOW RISK OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jun 10, 1:02 PM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
102 PM EDT WED JUN 10 2015
NYZ001-002-010-011-085-101730-
NORTHERN ERIE-NIAGARA-SOUTHERN ERIE-ORLEANS-GENESEE-
102 PM EDT WED JUN 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NIAGARA...NORTHWESTERN
GENESEE...NORTHEASTERN ERIE AND ORLEANS COUNTIES...
AT 101 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF NEWFANE TO NEAR TONAWANDA...AND
MOVING SOUTHEAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...NORTH TONAWANDA...CLARENCE...
LOCKPORT...KENMORE...DEPEW...TONAWANDA...AMHERST...LANCASTER...EAST
AURORA...MEDINA...ALBION...WILLIAMSVILLE...GRAND ISLAND...ELMA...
NEWFANE...PENDLETON AND MARILLA.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 54 AND 48A.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4306 7899 4304 7895 4334 7872 4338 7849
4338 7809 4337 7801 4274 7861 4288 7889
4295 7891 4295 7893 4299 7894 4296 7894
4296 7897 4300 7902
TIME...MOT...LOC 1701Z 293DEG 45KT 4339 7855 4296 7895
REYNOLDSLocal storm report, Jun 10, 1:20 PM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
120 PM EDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM MARINE TSTM WIND OLCOTT 43.34N 78.72W
06/10/2015 M44 MPH LOZ042 NY C-MAN STATION
&&
EVENT NUMBER BUF1500091
DKSpecial weather statement, Jun 10, 1:26 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
126 PM EDT WED JUN 10 2015
NYZ002-003-101800-
ORLEANS-MONROE-
126 PM EDT WED JUN 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MONROE AND
NORTHEASTERN ORLEANS COUNTIES...
AT 124 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HAMLIN BEACH STATE PARK TO NEAR MEDINA...AND
MOVING EAST AT 65 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...BROCKPORT...ALBION...HILTON...
HAMLIN BEACH STATE PARK...SPENCERPORT...HOLLEY AND KENDALL.
BREIF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4335 7787 4334 7776 4332 7771 4332 7773
4331 7771 4331 7769 4324 7758 4323 7754
4318 7754 4320 7824 4337 7803 4337 7796
TIME...MOT...LOC 1724Z 273DEG 55KT 4341 7802 4319 7831
REYNOLDSSpecial weather statement, Jun 10, 1:46 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EDT WED JUN 10 2015
NYZ001>003-101815-
NIAGARA-ORLEANS-MONROE-
146 PM EDT WED JUN 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NIAGARA...
NORTHEASTERN GENESEE...NORTHWESTERN MONROE AND ORLEANS COUNTIES...
AT 145 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDDLEPORT...OR NEAR
MEDINA...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROCKPORT...MEDINA...ALBION...HAMLIN BEACH STATE PARK...MIDDLEPORT...
HOLLEY...WATERPORT...LAKESIDE BEACH STATE PARK...KENT AND RIDGEWAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4335 7863 4337 7797 4313 7796 4313 7799
4318 7863
TIME...MOT...LOC 1745Z 269DEG 49KT 4324 7848
REYNOLDSLocal storm report, Jun 10, 2:35 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
235 PM EDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM MARINE TSTM WIND IRONDEQUOIT 43.26N 77.60W
06/10/2015 M41 MPH LOZ043 NY C-MAN STATION
&&
EVENT NUMBER BUF1500092
JAMSpecial weather statement, Jun 10, 4:55 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 455 PM EDT WED JUN 10 2015 NYZ001-002-010-011-102230- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 455 PM EDT WED JUN 10 2015 ...STRONG THUNDERSTORMS POSSIBLE AFTER 7 PM... A DEVELOPING LINE OF SHOWERS AND THUNDERSTORMS...TO THE WEST OF TORONTO AND HAMILTON AT 5 PM...WILL TRACK EAST DURING THE NEXT FEW HOURS. IF THIS LINE OF THUNDERSTORM ACTIVITY HOLDS TOGETHER... IT WOULD CROSS THE NIAGARA FRONTIER BETWEEN 7 AND 8:30 PM EDT THIS EVENING. ANY THUNDERSTORM AT THAT TIME COULD CONTAIN STRONG... POTENTIALLY DAMAGING...WIND GUSTS. THE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A SLOW MOVING COLD FRONT THAT WILL CROSS WESTERN AND NORTH CENTRAL NEW YORK LATER TONIGHT. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:05 AM EDT | Small Craft Advisory | BUF | 16 hr | |
| Jun 10, 12:24 PM EDT | Special Marine Warning | BUF | 51 min | |
| Jun 10, 1:02 PM EDT | Special Marine Warning | BUF | 88 min | |
| Jun 10, 1:02 PM EDT | Special Weather Statement | BUF | Orleans | 28 min |
| Jun 10, 1:26 PM EDT | Special Weather Statement | BUF | Monroe | 34 min |
| Jun 10, 1:46 PM EDT | Special Weather Statement | BUF | Orleans | 29 min |
| Jun 10, 4:26 PM EDT | Special Marine Warning | BUF | 49 min | |
| Jun 10, 7:20 PM EDT | Severe Thunderstorm Warning | BUF | Niagara, Orleans | 34 min |
Nearby
Special Marine Warnings in New York, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.